I attended a workshop in Brussels, a few years ago, on the topic of making the energy sector in Europe free from greenhouse gas emissions. As I arrived early, I was invited to join a lunch meeting with some of the head research officers from a number of major car manufacturers from Europe and Asia. It was an interesting lunch with discussions touching biofuels, hydrogen and various permutations on electric cars and hybrids. It was a remarkably open meeting, considering the people present and the interests that they represented.
Eventually the discussions got round to current events in Europe. It was after the UK had invoked article 50 and during a period of relative inertia in the UK-EU negotiations. One, rather undiplomatic, representative from the EU expressed a feeling that it was all taking rather too long, distracting from other more important issues within the EU, and stated that the UK should just “Get on with it!”
I have had the same feeling about my current situation. We know what was there, we know what to do about it so just let us “get on with it!” At last, earlier this week, my treatment started (see an earlier post). I have been fine, taking my medications and having the area were the tumour once resided zapped for a couple of minutes with high energy rays. On Friday evening, as I retired, I was in good spirits considering that more than 10 % of the treatment was completed without feeling any side effects. At about 4:30 that all changed. My stomach sent me a message, saying “Please do not send any more of those capsules! And while you are listening consider fetching a bucket, bowl or similar receptacle.” All of my previous core training sessions finally came to fruition. As a child, I had a weak stomach, but now I can throw up as far as the best. I even had the muscular pain as a reminder.
The wonders of modern medicine mean that there is a strategy to get this particular side effect under control, so I am looking forward to a return to a normal sleeping pattern.
2 thoughts on “Get on with it!”
I’m sorry for your discomfort and nausea. Hopefully you were premeditated with an antihistamine, and given Ondansetron (brand name Zofran). They make an orally disintegrating tablet that helps some folks.
On the flip side, I recommend only eating what you really feel like eating. You’re probably going to lose weight. This is not a diet plan that should ever be recommended, but you rolled the dice and this is your crapshoot.
P.S. I hate autocorrect. I’m sure you realize I meant preMEDICATED, not premeditated.